MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient had a controller exchange due to wear and tear on the controller.
 
Additional Manufacturer Narrative
Section d1: brand name: corrected section d4: model number, catalog number, and udi: corrected manufacturer¿s investigation conclusion: the reported event of damaged power cables on the hmii system controller (serial number: (b)(6) was confirmed via investigation of the returned controller.The submitted and downloaded log files were reviewed on the reported event date of 01apr2024 and showed the controller functioning as intended.The driveline was disconnected at 12:58 on (b)(6) 2024, consistent with the reported controller exchange.Upon initial observation of the returned controller, the damage to the power cable strain reliefs and jacket were noted.The controller passed functional testing with no issues or alarms.The power cables¿ wires were tested for raised resistances, and several were found to be higher than the accepted value on both cables, indicating wire fatigue.The power cables were stripped of their outer jackets and evidence of fluid ingress was found, but no external damage to the wires was noted or observed.Provided information indicated that the patient reported no adverse effects due to the controller exchange.The root cause of the reported event was not conclusively determined via this analysis.The device history records were reviewed revealed no deviations with manufacturing and qa specifications.The heartmate ii patient handbook (rev.G) instructs users to not twist, kink, or otherwise bend their system controller¿s power cords in a way that may damage them.The heartmate ii patient handbook (rev.G, section 10 ¿safety checklists¿) instructs users to regularly inspect their equipment for damage, including damage to the system controller¿s power cords, and to obtain replacements if needed.The heartmate ii patient handbook (rev.G, section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19165367
Report Number2916596-2024-02435
Device Sequence Number18097159
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public(01)00813024013013(17)241017
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/17/2024
Device Model Number106762
Device Catalogue Number106762
Device Lot Number8124066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight119 KG